Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS Paducah, KY

June 26, 2007Caldwell County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2007, 1:38 PM CDT for Caldwell County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 1:38 PM CDT (18:38 UTC)
Expired
Jun 26, 2007, 2:15 PM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Caldwell County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:45 AM CDT, 9 hours 53 minutes earlier.

Area forecast discussion, Jun 26, 3:45 AM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT TUE JUN 26 2007

.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS THROUGH THE
REMAINDER OF THE WORK WEEK.

ALL IS QUIET ON AREA RADARS...WITH THE EXCEPTION OF SOME VERY LIGHT
SHOWERS ON OUR SOUTHEAST BORDER. OTHERWISE PATCHY MID CLOUDS
STREAMING NORTH OVER THE REGION...AN A PERIODIC LIGHT SOUTH WIND
HAVE PREVENTED ANY SIGNIFICANT FOG DEVELOPMENT OVER THE REGION.

SYNOPTIC SCENARIO HAS NOT CHANGED. THE 00Z MODELS CONTINUE TO
BRIEFLY BUILD A MID/UPPER-LEVEL RIDGE WESTWARD ACROSS THE AREA
TODAY...AND THEN SUPPRESS IT BACK TO THE SOUTHEAST BY WEDNESDAY. AS
AN UPPER-LEVEL STORM SYSTEM PUSHES EAST ACROSS SOUTHEAST CANADA
WEDNESDAY AND WEDNESDAY NIGHT...A WEAK COLD FRONT WILL SAG INTO
CENTRAL ILLINOIS/INDIANA BY 12Z THURSDAY. THE FRONT IS STILL
EXPECTED TO SAG THROUGH THE QUAD STATE BY 12Z FRIDAY...AS A DEEPER
TROUGH DEVELOPS OVER THE NORTHEAST. DRIER...AND SLIGHTLY COOLER
SURFACE HIGH PRESSURE IS THEN EXPECTED TO PROVIDE FOR A VERY
PLEASANT WEEKEND.

THEORETICALLY...A BUILDING UPPER RIDGE WOULD LEAD TO WARMING IN THE
MID AND UPPER LEVELS OF THE TROPOSPHERE...AND THEREFORE LESS
CONVECTION WOULD BE EXPECTED IN THE ABSENCE OF AN OFFSETTING
INCREASE IN LOW-LEVEL THETA-E. HOWEVER...THE MODELS...ESPECIALLY THE
GFS...CONTINUE TO DEVELOP A GOOD COVERAGE OF CONVECTION TODAY. GFS
SOUNDINGS ARE QUESTIONABLE AS TO WHETHER ADEQUATE INSTABILITY WILL
BE AVAILABLE FOR CONVECTIVE DEVELOPMENT IN THE ABSENCE OF
SIGNIFICANT FORCING...SO WILL LEAVE THE EXISTING 40 POPS ALONE FOR
TODAY...DESPITE GUIDANCE SUPPORTING 50 TO 60 POPS.

THE NAM...GFS AND 21Z SREF DATA ALL INDICATE A CHANCE OF CONVECTION
LINGERING AT LEAST INTO THE EVENING...SO DECIDED TO INSERT A SLIGHT
CHANCE TONIGHT...WHICH FITS IN WELL WITH SURROUNDING AREAS.

ONLY MADE MINOR CHANGES TO POPS WEDNESDAY THROUGH THURSDAY. WITH
FALLING HEIGHTS AND THE SAME LOW-LEVEL AIRMASS...MORE COVERAGE OF
CONVECTION SHOULD BE EXPECTED WEDNESDAY...AND ESPECIALLY THURSDAY AS
THE FRONT APPROACHES. WAS TEMPTED TO INCREASE POPS ON THURSDAY...BUT
AM CONCERNED THAT MID-LEVEL FLOW PARALLEL TO THE FRONT ACROSS
CENTRAL ILLINOIS AND INDIANA MAY LEAD TO A NICE BAND OF CONVECTION
TO OUR NORTH FOR MUCH OF THE DAY. AND...AS THE MID-LEVEL ENERGY
PASSES BY TO OUR NORTH...THERE MAY NOT BE AS GOOD A COVERAGE...BY
THE TIME THE FRONT MAKES IT DOWN INTO OUR AREA. DID INCREASE POPS IN
THE NORTH THURSDAY NIGHT...TO PLAY THIS SLOWER SCENARIO...BUT COULD
NOT PULL THE TRIGGER ON LIKELIES AT THIS TIME.

MADE ONLY COSMETIC CHANGES BEYOND THURSDAY NIGHT. COULD HAVE ADDED A
SLIGHT CHANCE TO THE SOUTH ON SATURDAY...BUT DECIDED TO LET THE DAY
SHIFT HAVE A LOOK AT IT INSTEAD.

AS FOR SHORT TERM TEMPERATURES...TRENDED THE FORECAST TOWARD THE
COOLER MET NUMBERS FOR HIGHS TODAY AND WEDNESDAY...AS THEY HAVE BEEN
VERIFYING BETTER LATELY. TWEAKED HIGHS UP A BIT ON
THURSDAY...FIGURING THAT THE BOUNDARY WILL BE DELAYED. GENERALLY
STAYED WITH CONSENSUS FOR LOWS TONIGHT AND WEDNESDAY NIGHT.

&&

.AVIATION...
IN THIS HUMID AIR MASS...AND WITH LIGHT WINDS AND GAPS IN THE MID
CLOUDS...THERE WILL PROBABLY BE MVFR FOG AROUND IN MOST AREAS OF THE
FOUR STATE REGION THROUGH SUNRISE. THE LOWER TROPOSPERE WILL HEAT UP
ONCE AGAIN TODAY...ENCOURAGING SCT TO WDLY SCT SHOWERS AND TSTMS TO
DEVELOP BY AROUND 18Z ACROSS THE REGION. HOWEVER...PROBABILITY OF
PCPN AT ANY ONE POINT REMAINS ON THE LOW SIDE. ANY LESS THAN VFR
CONDITIONS AT AIRPORTS IN THE AFTN SHOULD BE QUITE BRIEF. NEAR ANY
TSTMS...GUSTY WINDS AND HEAVY RAIN WILL BE A CONCERN IN ADDITION TO
LIGHTNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS/DB
Hazardous weather outlook, Jun 26, 4:22 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT TUE JUN 26 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF THE DAY
THUNDERSTORMS IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT...BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS
NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GOOD CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY THROUGH
FRIDAY. THE BEST CHANCE WILL BE ON THURSDAY AND THURSDAY NIGHT
WHEN A WEAK COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT...THE PRIMARY THREAT
THROUGHOUT THE PERIOD WILL BE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT
HEAVY RAIN WOULD BE APPRECIATED.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:29 PM CDTSevere Thunderstorm WarningPAHHickman19 min
Jun 26, 2:56 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle34 min
Jun 26, 3:10 PM CDTSevere Thunderstorm WarningPAHWebster20 min
Jun 26, 1:48 PM CDTSevere Thunderstorm WarningPAHGallatin26 min
Jun 26, 3:53 PM CDTSevere Thunderstorm WarningPAHWayne, White31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.